Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Denver/Boulder, CO

June 3, 2007Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2007, 4:06 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 4:06 PM MDT (22:06 UTC)
Expired
Jun 3, 2007, 4:45 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 032206
SVRBOU
COC123-032245-
/O.NEW.KBOU.SV.W.0063.070603T2206Z-070603T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
406 PM MDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 445 PM MDT

* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTH OF PLATTEVILLE...OR ABOUT 18 MILES
  SOUTH OF GREELEY...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLATTEVILLE...HUDSON AND FORT LUPTON.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4025 10472 4026 10495 4001 10493 4001 10453

$$

RPK
2 follow-up statements
000 
WWUS55 KBOU 032217
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
418 PM MDT SUN JUN 3 2007

COC123-032245-
/O.CON.KBOU.SV.W.0063.000000T0000Z-070603T2245Z/
WELD CO-
418 PM MDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHWESTERN WELD COUNTY...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 2 MILES NORTH OF FORT LUPTON...OR ABOUT
21 MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...HUDSON AND FORT LUPTON.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4025 10472 4026 10495 4001 10493 4001 10453

$$

RPK
000 
WWUS55 KBOU 032245
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT SUN JUN 3 2007

COC123-032255-
/O.EXP.KBOU.SV.W.0063.000000T0000Z-070603T2245Z/
WELD CO-
445 PM MDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD COUNTY
EXPIRED AT 445 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4025 10472 4026 10495 4001 10493 4001 10453

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 3, 3:00 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT SUN JUN 3 2007

.SHORT TERM...AFTN THUNDERSTORMS DVLPG ON SCHEDULE THIS AFTN.
MODIFIED FCST SNDG INDG SURFACE BASED CAPES OVR 1000 J/KG ALG THE
FOOTHILLS AND THE SRN SECTIONS OF THE PLAINS.  IN AREAS N AND NE OF
DENVER...A CRIPPLING MID LVL INVERSION IS PUTTING THE KAIBOSH ON
THUNDER THIS AFTN.  THUS...NO LONGER EXPECTING ANY THUNDER NORTHEAST
OF FORT MORGAN WITH ONLY ISOLD TSTMS ANTICIPATED ACRS NRN FNT RANGE
COMMUNITIES.  SOME STORMS MAY BRIEFLY PUT DOWN BRIEF SMALL HAIL THIS
EVENING BEFORE PETERING OUT ARND SUNSET.  UNLIKE YESTERDAY...NO WAVE
UPSTREAM TO CONTEND WITH...SO CONVECTION SHOULD NOT PERSIST PAST 9
PM.

TMRW...TEMPS SHOULD CONTINUE TO WARM UP A FEW DEGREES.  FLOW LOOKS
TO REMAIN WEAK FM THE N THROUGHOUT THE DAY.  ENUF MSTR IN THE MID
LVLS FOR ANOTHER ROUND OF AFTN/EVENING THUNDERSTORMS.  SOME SCT POPS
SEEM WARRANTED IN THE HIGH COUNTRY SINCE CONDITIONS CHANGE LTL FM
THOSE OF TODAY.  WE INCRSD POPS MODESTLY IN THE HIGH COUNTRY AND
WARMED TEMPS A LTL FOR THE AFTERNOON WEATHER FORECAST PACKAGE...OTWS
FEW CHGS NEEDED AT THIS TIME.

.LONG TERM...UPPER RIDGE AXIS COMES OVER COLORADO ON TUESDAY. DECENT
WARM ADVECTION AT LOW LEVELS. LESS WARMING ALOFT HOWEVER...AND THIS
SHOULD RESULT IN AFTERNOON/EVENING CONVECTION. COVERAGE COULD WIND
UP BEING A BIT HIGHER THAN FORECAST LATE IN THE DAY...DEPENDING ON
HOW MUCH MOISTURE IS LEFT. WITH WINDS INCREASING AT ALL LEVELS COULD
BE BETTER SEVERE POTENTIAL ON THE PLAINS IN THE EVENING. UPPER
TROUGH COMES THROUGH ON WEDNESDAY. MODELS HAVE PRETTY GOOD AGREEMENT
ON TIMING WITH THE GFS JUST A FEW HOURS SLOWER THAN NAM. BOTH BRING
THE FRONT THROUGH DURING THE DAY. THERE IS STRONG COLD ADVECTION
BEHIND THE FRONT...SO THE EXACT TIMING WILL ESTABLISH WHAT THE HIGHS
WILL BE. MODELS CONTINUE TO SHOW ONLY A BAND OF MID/HIGH LEVEL
MOISTURE WITH THE FRONT...AND CONTINUE TO SHOW PLENTY OF WIND BOTH
AHEAD OF AND BEHIND THE FRONT. SO I TRENDED THE FORECAST TOWARD MORE
WIND AND LOWER POPS...COULD WIND UP JUST BEING A BAND OF VIRGA
FOLLOWED BY MOUNTAIN SHOWERS GETTING DEMOLISHED IN THE DOWNSLOPE
EAST OF THE DIVIDE. WOULD BE FIRE WEATHER CONCERNS EXCEPT FOR THE
UNUSUAL SHADE OF GREEN ACROSS OUR AREA. ENOUGH COLD ADVECTION TO
LOWER THE SNOW LEVEL DOWN TO 9000 FEET WEDNESDAY NIGHT...BUT THERE
MAY BE NO PRECIPITATION LEFT ANYWAY. FOR THURSDAY AND FRIDAY...LIFT
FROM THE JET WILL REMAIN NORTH OF US. MAIN ISSUE WILL BE MOISTURE
AVAILABILITY. MODELS ARE STILL SHOWING A FRONT FROM THE NORTH ABOUT
THURSDAY NIGHT...WHICH WOULD BRING THE LOW LEVEL MOISTURE BACK AND
COULD MAKE FOR A MORE ACTIVE DAY. SECOND TROUGH MAY COME THROUGH ON
SATURDAY OR SUNDAY...MODEL TREND IS STRONGER/SLOWER. WITH LITTLE
FAITH IN HOW THESE DETAILS WILL PLAY OUT...CLIMO POPS IN ORDER IN
THIS TIME FRAME...PROBABLY A LITTLE TEMPERATURE RECOVERY OVER THE
WEEKEND.

&&

.AVIATION...HIGH PRESSURE ALF OVR UT WITH SFC HIGH PRESSURE OVR ERN
WY.  NWLY FLOW AT THE SFC AND ALF. ATMS UNSTBL THRU 02Z RESULTING IN
SCT TSTMS...MAINLY IN HIGH COUNTRY AND ADJACENT PLAINS. CLRG SKIES
AFT 06Z.  NWLY FLOW WITH SCT TSTMS AFT 20Z TMRW...MAINLY OVR MTNS E
OF DIVIDE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

046/GIMMESTAD
Hazardous weather outlook, Jun 3, 10:47 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT SUN JUN 03 2007

COZ030>051-041200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1047 AM MDT SUN JUN 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONGER INSTABILITY THIS AFTERNOON WILL FUEL ANOTHER ROUND OF
AFTERNOON AND EVENING THUNDERSTORMS.  THE BEST CHANCE FOR STORMS
WILL BE IN THE HIGH COUNTRY SOUTH OF I-70 EXTENDING EASTWARD INTO
DOUGLAS AND ELBERT COUNTY WHERE SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE.  IN OTHER AREAS OF THE HIGH COUNTRY
AND THE ADJACENT PLAINS...ISOLATED STORMS WILL BE POSSIBLE AFTER 2
PM.  IN THE FAR NORTHEAST CORNER OF THE STATE...A SIGNIFICANT CAP IN
THE MID LEVELS WILL DELAY CONVECTION UNTIL THE LATE AFTERNOON AND
EVENING HOURS.

ALTHOUGH NO SEVERE STORMS ARE EXPECTED IN THE DISTRICT TODAY...SOME
STORMS OVER DOUGLAS AND ELBERT COUNTY WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND GUSTY WINDS.  UNLIKE YESTERDAY...THE STORMS ARE
EXPECTED TO DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WARMING TREND WILL OCCUR THROUGH TUESDAY AS AN UPPER LEVEL RIDGE
WILL BE THE MAIN INFLUENCE.  ENOUGH MOISTURE WILL BE PRESENT FOR A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS.  THE
RIDGE WILL SHIFT TO THE EAST BY WEDNESDAY WITH A STRONG WESTERLY
FLOW EXPECTED OVER THE STATE.  THE WINDS WILL INCREASE WITH
TEMPERATURES COOLING AS A SYSTEM PASSES BRUSHES ACROSS COLORADO.
THE SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

046/GIMMESTAD

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.